Alert archive / Georgia / Flash Flood Warnings in 1998

Flash Flood Warning 55, NWS Jacksonville, FL

September 18, 1998Camden County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Sep 18, 1998, 7:50 PM EDT for Camden County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 1998, 7:50 PM EDT (23:50 UTC)
Expired
Sep 18, 1998, 10:00 PM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1998-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1998-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 182350
FFWJAX
GAC039-190200-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 PM EDT FRI SEP 18 1998

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 1000 PM EDT

* AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM HAS REMAINED STATIONARY OVER THE KINGSLAND...ST. MARYS
  AND CROOKED RIVER AREAS FOR THE PAST TWO HOURS. RADAR INDICATES THAT
  UP TO 3 INCHES OF RAIN HAS ACCUMULATED AND NEW STORMS MOVING NORTH
  INTO THE AREA HOLD THE POTENTAL TO DROP MORE HEAVY RAIN THROUGH
  MIDNIGHT. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE AND MAY
  LEAD TO OVERFLOWING DRAINAGE DITCHES AND ROADWAYS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE
UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECPT TO FLOODING
WHEN WATER BEGINS RISING.

SANDRIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 5:30 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 18, 5:30 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT FRI SEP 18 1998

WILL LIKELY AMEND THE FLA ZONES AROUND 11 PM AND AM PLANNING ON
CHANGING THE SHOWERS AND THUNDERSTORMS IN THE CURRENT WORDING
TO A FEW PERIODS OF LIGHT RAIN AND DRIZZLE. I SEE AN INSTANT
REPEAT OF LAST NIGHTS PERFORMANCE WITH THE CONVECTIVE PRECIP
ENDING AROUND 10-11 PM AND SOME STRATFORM CLOUDS AND LIGHT RAIN
HANGING ON OVERNIGHT. PATCHY FOG LOOKS LIKE A GOOD CALL AGAIN
AFTER MIDNIGHT. THIS MORNING KGNV WENT DOWN TO 1/2 MILE AND
KJAX DROPPED TO 1 1/2 MILE...SO WILL ONCE AGAIN ADD THE FOG TO
THE PACKAGE. ALSO I WILL BREAK OUT THE COASTAL ZONES AGAIN
TONIGHT AND KEEP THE FOG CONFINED TO INLAND LOCATIONS.

SANDRIK

Nearby

Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.